[Skip to Content]
[Skip to Content Landing]
Other Articles
December 22, 1951

HEMORRHAGIC BULLOUS URTICARIA TREATED WITH CORTICOTROPIN

Author Affiliations

Chicago

From the Allergy Department of Michael Reese Hospital.

JAMA. 1951;147(17):1658. doi:10.1001/jama.1951.73670340007010f
Abstract

Hemorrhagic bullous urticaria fortunately is rare. It is a serious reaction because it is usually associated with visceral involvement, and it may end fatally.1 We have recently seen a case which had a favorable course and believe credit for this should be given to corticotropin (ACTH).

REPORT OF A CASE  A white man, aged 46, was seen by one of us (G. M. L.) on Aug. 14, 1950, because of cellulitis of the left leg extending from the midtibial region to the knee. He was given 400,000 units of depot penicillin G in peanut oil daily for five days. Ten days later generalized urticaria developed which did not respond to orally administered antihistaminic drugs. On Aug. 27, 1950, he was given a subcutaneous injection of 0.5 cc. of epinephrine 1:1,000, which caused pallor, profuse sweating, and tachycardia, but which had no effect on the urticaria. He was then given

First Page Preview View Large
First page PDF preview
First page PDF preview
×